Alert archive / Missouri / Freeze Warnings in 2024

Freeze Warning 2, NWS St. Louis, MO

April 4, 202420 counties in Missouri

NWS St. Louis, MO issued this freeze warning at Apr 4, 2024, 2:32 AM CDT for 20 counties in Missouri. It took effect at Apr 5, 2024, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2024, 2:32 AM CDT (07:32 UTC)
In effect from
Apr 5, 2024, 12:00 AM CDT
Expired
Apr 5, 2024, 8:00 AM CDT
In force
8 hr
Issued by
NWS St. Louis, MO

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS73 KLSX 040732
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
232 AM CDT Thu Apr 4 2024

MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-072-073-
042245-
/O.NEW.KLSX.FZ.W.0002.240405T0500Z-240405T1300Z/
Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-
Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-
Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO-
Crawford MO-Washington MO-
Including the cities of Bowling Green, Mexico, Fulton,
Washington, Sullivan, Jefferson City, Columbia, Union, and
Hannibal
232 AM CDT Thu Apr 4 2024

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT 
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of central, east central, and northeast Missouri.

* WHEN...From midnight tonight to 8 AM CDT Friday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kimble
2 follow-up statements
181 
WWUS73 KLSX 050733
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
233 AM CDT Fri Apr 5 2024

ILZ058>060-064-065-069-070-074-095>100-052245-
/O.NEW.KLSX.FZ.W.0003.240406T0500Z-240406T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Adams IL-Brown IL-Pike IL-Calhoun IL-
Jersey IL-Madison IL-
Including the cities of Salem, Mount Sterling, Centralia,
Edwardsville, Quincy, Vandalia, Litchfield, Pittsfield, and Alton
233 AM CDT Fri Apr 5 2024

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT 
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois.

* WHEN...From midnight tonight to 8 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ018-019-026-027-034>036-042-051-052-059-060-062-072-073-052245-
/O.NEW.KLSX.FR.Y.0001.240406T0500Z-240406T1300Z/
/O.CON.KLSX.FZ.W.0002.000000T0000Z-240405T1300Z/
Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-
Audrain MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Franklin MO-Crawford MO-Washington MO-
Including the cities of Mexico, Sullivan, Hannibal, Washington,
Bowling Green, and Union
233 AM CDT Fri Apr 5 2024

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT 
SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  31. For the Frost Advisory, temperatures as low as 33 will result 
  in frost formation.

* WHERE...Portions of central, east central, and northeast Missouri.

* WHEN...For the Freeze Warning, until 8 AM CDT this morning. For 
  the Frost Advisory, from midnight tonight to 8 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047>050-051300-
/O.CON.KLSX.FZ.W.0002.000000T0000Z-240405T1300Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-
Including the cities of Fulton, Jefferson City, and Columbia
233 AM CDT Fri Apr 5 2024

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 32.

* WHERE...Boone MO, Callaway MO, Cole MO, Moniteau MO, and Osage MO 
  Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ079-101-102-MOZ061-063>065-074-075-084-085-099-052245-
/O.NEW.KLSX.FR.Y.0001.240406T0500Z-240406T1300Z/
Randolph IL-Saint Clair IL-Monroe IL-Saint Charles MO-Saint Louis
MO-Saint Louis City MO-Jefferson MO-Saint Francois MO-Sainte
Genevieve MO-Iron MO-Madison MO-Reynolds MO-
Including the cities of Farmington, Saint Charles, Sparta, Saint
Louis, Cahokia, Chester, and Belleville
233 AM CDT Fri Apr 5 2024

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT 
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of southwest Illinois and east central and 
  southeast Missouri.

* WHEN...From midnight tonight to 8 AM CDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Britt
736 
WWUS73 KLSX 051313
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
813 AM CDT Fri Apr 5 2024

MOZ018-019-026-027-034>036-042-051-052-059-060-062-072-073-060415-
/O.EXP.KLSX.FZ.W.0002.000000T0000Z-240405T1300Z/
/O.CON.KLSX.FR.Y.0001.240406T0500Z-240406T1300Z/
Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-
Audrain MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Franklin MO-Crawford MO-Washington MO-
Including the cities of Union, Hannibal, Mexico, Sullivan,
Bowling Green, and Washington
813 AM CDT Fri Apr 5 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CDT SATURDAY...
...FREEZE WARNING HAS EXPIRED...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of central, east central, and northeast Missouri.

* WHEN...From midnight tonight to 8 AM CDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047>050-051415-
/O.EXP.KLSX.FZ.W.0002.000000T0000Z-240405T1300Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-
Including the cities of Jefferson City, Columbia, and Fulton
813 AM CDT Fri Apr 5 2024

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen above freezing, and the threat of freezing 
temperatures has ended for this morning.

$$

ILZ058>060-064-065-069-070-074-095>100-060415-
/O.CON.KLSX.FZ.W.0003.240406T0500Z-240406T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Adams IL-Brown IL-Pike IL-Calhoun IL-
Jersey IL-Madison IL-
Including the cities of Mount Sterling, Edwardsville, Litchfield,
Salem, Alton, Vandalia, Pittsfield, Quincy, and Centralia
813 AM CDT Fri Apr 5 2024

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois.

* WHEN...From midnight tonight to 8 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ079-101-102-MOZ061-063>065-074-075-084-085-099-060415-
/O.CON.KLSX.FR.Y.0001.240406T0500Z-240406T1300Z/
Randolph IL-Saint Clair IL-Monroe IL-Saint Charles MO-Saint Louis
MO-Saint Louis City MO-Jefferson MO-Saint Francois MO-Sainte
Genevieve MO-Iron MO-Madison MO-Reynolds MO-
Including the cities of Chester, Belleville, Saint Charles,
Cahokia, Farmington, Saint Louis, and Sparta
813 AM CDT Fri Apr 5 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of southwest Illinois and east central and 
  southeast Missouri.

* WHEN...From midnight tonight to 8 AM CDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AAT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 3, 10:50 PM CDT, 3 hours 42 minutes earlier. Its key messages:

  • Freezing temperatures and/or frost is expected both Friday and Saturday morning. Headlines will be needed in the future.
  • A wave of showers and thunderstorms is expected to move northeast across the area Saturday night into Sunday morning. The threat of severe thunderstorms remain low.
  • Monday's Eclipse forecast remains dry and warm with highs in the 70s. Cloud cover remains low (20-30%) across the path of totality in southeast Missouri.
Area forecast discussion, Apr 3, 10:50 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1050 PM CDT Wed Apr 3 2024

.KEY MESSAGES...

- Freezing temperatures and/or frost is expected both Friday and
  Saturday morning. Headlines will be needed in the future.

- A wave of showers and thunderstorms is expected to move
  northeast across the area Saturday night into Sunday morning.
  The threat of severe thunderstorms remain low.

- Monday's Eclipse forecast remains dry and warm with highs in the
  70s. Cloud cover remains low (20-30%) across the path of
  totality in southeast Missouri.

&&

.SHORT TERM... (Tonight)
Issued at 202 PM CDT Wed Apr 3 2024

Deep cyclonic flow was responsible for cloudy, breezy and wet
conditions today. Temperatures remained in the 30s and 40s,
making it feel more like winter than spring. The wind hasn't
gusted as high as we forecast thus far so we may end up canceling
the wind advisory early.

Showers will decrease in coverage and eventually dissipate this
evening with the loss of daytime instability. Winds will remain
gusty, so even though temperatures dip into the middle to upper
30s, frost is not expected tonight.

CVKING

&&

.LONG TERM... (Thursday through Next Wednesday)
Issued at 202 PM CDT Wed Apr 3 2024

The upper air pattern remains very amplified for the remainder of
this week and into the weekend. The current upper low will
eventually shift east into New England, while the next storm
system moves onshore and across the Rocky Mountains. We will be
sandwiched between the two upper lows with a ridge extending into
Canada by Saturday morning.

After another cool, cloudy, and breezy day on Thursday with a
smattering of showers predominately along and east of the
Mississippi River, the cyclonic flow will finally loosen its grip
and high pressure will build overhead Thursday night through
Saturday morning. This will set the stage for optimal radiational
cooling and the threat of freezing temperatures and frost Friday
and Saturday morning. Despite the cold mornings, the higher sun
angle will lead to large diurnal temperature swings and warmer
afternoon highs (50s on Friday and 60s on Saturday).

The next system will start to affect the region with return flow
kicking into full gear by Saturday afternoon. The probability of
showers and thunderstorms rapidly increasing Saturday night into
Sunday as a wave of precipitation moves northeast across the CWA.
The threat of severe thunderstorms remains low at this time.

Monday still appears to be dry for the solar eclipse and quite
warm with highs in the 70s. Cloud cover remains low (20 to 30
percent), but there is some question regarding high level cirrus
that could be present a challenge to viewing. Rain chances
increase again Tuesday and Wednesday, but there is quite a bit of
spread in the ensemble guidance with the placement of synoptic
features and northward extent of precipitation.

CVKING

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1041 PM CDT Wed Apr 3 2024

MVFR ceilings continue to push northeast into Illinois, but they are
still expected to build southwest around sunrise bringing MVFR
conditions back into all but the Mid-Missouri terminals. Isolated to
widely scattered light showers will accompany these clouds, but
coverage is too limited to mention VCSH at KUIN - the terminal with
the best chance at seeing precipitation. Showers and MVFR ceilings
exit in the late afternoon leaving us dry and clear. Gusty northwest
winds will also fall beneath 10 kts becoming light this evening.
Expect sustained winds of 10 to 15 kts gusting to 25 kts from now
until then.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 3, 7:03 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
703 PM CDT Wed Apr 3 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-050015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
703 PM CDT Wed Apr 3 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A wave of showers and thunderstorms will move northeast across the
region Saturday night and Sunday. The threat of severe thunderstorms
remain low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jaja

Nearby

Freeze Warnings in Missouri, 2024Every freeze warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.